Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 17, 2006, 3:58 AM EDT for Broward County, Palm Beach County, Florida. It took effect at Apr 17, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:58 AM EDT (07:58 UTC)
- In effect from
- Apr 17, 2006, 1:00 PM EDT
- Expired
- Apr 17, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 170758 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 358 AM EDT MON APR 17 2006 ...RED FLAG WARNING FOR MONDAY AFTERNOON UNTIL 7 PM THIS EVENING FOR PALM BEACH AND BROWARD COUNTIES FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITIES... FLZ067-068-071-072-172300- /O.NEW.KMFL.FW.W.0033.060417T1700Z-060417T2300Z/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN- 358 AM EDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... HIGH PRESSURE RIDGE HAS MOVED A LITTLE FURTHER SOUTH AND WILL PRODUCE A BIT STRONGER WESTERLY FLOW THAN ON SUNDAY. THIS WILL PREVENT THE SEA BREEZE FROM PENETRATING INLAND AND WILL BE PINNED ALONG THE COAST OVER PALM BEACH AND BROWARD COUNTIES THIS AFTERNOON. THEREFORE, MAXIMUM TEMPERATURES IN THE UPPER 50S COMBINED WITH DEW POINTS IN THE UPPER 50S WILL PRODUCE RELATIVE HUMIDITIES AT OR JUST BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH 7 PM THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 171232 CCA RFWMFL RED FLAG WARNING...CORRECTED ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 358 AM EDT MON APR 17 2006 ...RED FLAG WARNING FOR MONDAY AFTERNOON UNTIL 7 PM THIS EVENING FOR PALM BEACH AND BROWARD COUNTIES FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITIES... FLZ067-068-071-072-172300- /O.NEW.KMFL.FW.W.0033.060417T1700Z-060417T2300Z/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN- 358 AM EDT MON APR 17 2006 CORRECTED MAXIMUM TEMPERATURE RANGE ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... HIGH PRESSURE RIDGE HAS MOVED A LITTLE FURTHER SOUTH AND WILL PRODUCE A BIT STRONGER WESTERLY FLOW THAN ON SUNDAY. THIS WILL PREVENT THE SEA BREEZE FROM PENETRATING INLAND AND WILL BE PINNED ALONG THE COAST OVER PALM BEACH AND BROWARD COUNTIES THIS AFTERNOON. THEREFORE, MAXIMUM TEMPERATURES IN THE UPPER 80S COMBINED WITH DEW POINTS IN THE UPPER 50S WILL PRODUCE RELATIVE HUMIDITIES AT OR JUST BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH 7 PM THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 1:54 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 17, 1:54 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 154 AM EDT MON APR 17 2006 .DISCUSSION...SURFACE RIDGE EXTENDS FROM THE CENTRAL BAHAMAS THROUGH SOUTH FLORIDA...RESULTING IN LIGHT SOUTHWEST FLOW OVER THE AREA. THIS IS ALSO RESULTING IN ABOVE AVERAGE TEMPERATURES ALONG THE ATLANTIC COAST WITH HIGHS AGAIN EXPECTED TO REACH THE UPPER 80S IN PLACES OVER THE NEXT COUPLE OF DAYS. THE WEST COAST WILL SEE HIGHS IN THE LOWER 80S...AROUND SEASONAL NORMS. THE ATMOSPHERE REMAIN DRY AND FAIRLY STABLE WITH A PERSISTENT CAP AROUND 5KFT. THUS NOT EXPECTING ANY RAIN CHANCE THROUGH TUESDAY. FOR THE TEMPERATURE FORECAST...WARM GUIDANCE TEMPS ON EAST COAST LOOK OKAY...MAY GO A DEGREE ABOVE IN PLACES. MAV IS TOO WARM ON THE WEST COAST HOWEVER GIVEN ONSHORE FLOW. FAVOR SLIGHTLY COOLER MET VALUES. MEANWHILE...THE COMBINATION OF A REX BLOCK OVER THE GREAT LAKES AND A STRONG SHORT WAVE TROUGH OVER THE OHIO VALLEY WILL HELP DIG A TROUGH OVER THE WESTERN ATLANTIC OVER THE NEXT COUPLE OF DAYS...PUSHING A BACKDOOR FRONT INTO LOCAL ATLANTIC WATERS BY WEDNESDAY. THIS WILL BRING SLIGHTLY MORE MOISTURE AND MODERATE THE WARM TEMPS ON THE EAST COAST SOMEWHAT...BUT WONT BE ENOUGH TO PRODUCE ANY MUCH NEEDED RAINFALL. JUST A FEW SPITS ON THE ATLANTIC COAST IF ANYTHING AT ALL. FOR LATER IN THE WEEK AND NEXT WEEKEND...A WEAK PRESSURE PATTERN WILL BE IN PLACE WITH DIURNAL SEA BREEZE MECHANISMS THE MAIN PLAYERS. RIDGE WILL AGAIN MIGRATE OVER THE AREA...DRYING AND WARMING THURSDAY AND FRIDAY...WITH MODEST RECOVERY BY THE WEEKEND AS THE RIDGE SHIFTS INTO THE ATLANTIC AND DELIVERS ONSHORE FLOW. IN SHORT...RAIN CHANCES STILL DONT LOOK TOO GOOD ATTM. && .MARINE...LIGHT TO MODERATE SOUTHWEST TO WEST FLOW WILL VEER MORE NORTHERLY AND SUBSIDE ON WEDNESDAY AS WEAK FRONT PUSHES INTO ATLANTIC WATERS. LIGHT FLOW TO PERSIST THROUGH FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. LIGHT TO MODERATE EAST TO SOUTHEAST FLOW BY SATURDAY AS HIGH PRESSURE BUILDS OVER ATLANTIC. && .FIRE WEATHER...ANOTHER TRICKY FORECAST SETTING UP. GULF MOISTURE WILL LIKELY KEEP AFTERNOON RELATIVE HUMIDITY THE WESTERN AREAS ABOVE THRESHOLD. THE EAST COAST COUNTIES ARE MORE OF A QUESTION. THERE ARE A COUPLE OF INDICATIONS THAT PALM BEACH...BROWARD...AND MIAMI-DADE MAY DIP BELOW THRESHOLD. FIRST...IT COULD BE A LITTLE WARMER TODAY THAN YESTERDAY. SECOND...THE SOUTHWEST GRADIENT FLOW WILL BE A LITTLE STRONGER AS WELL...HOLDING OFF A EAST COAST SEA BREEZE THAT WOULD COOL TEMPS A LITTLE AND BRING UP DEW POINTS IN THE AFTERNOON. THE WESTERLY FLOW MAY BRING GULF MOISTURE HOWEVER AND DEW POINTS MAY NOT DIP QUITE LOW ENOUGH LONG ENOUGH. THIS IS ESPECIALLY TRUE IN MIAMI-DADE SITTING CLOSER TO THE WEST COAST AND FLORIDA BAY THAN BROWARD OR PALM BEACH. ALSO THE GRADIENT FLOW IS LIGHTER MIAMI-DADE AND THE EAST COAST SEA BREEZE HAS MORE OF A CHANCE OF DEVELOPING AND PENETRATING INLAND. GOING TO GAMBLE THAT THE SEA BREEZE WILL BE HELD TO THE IMMEDIATE ATLANTIC COAST IN PALM BEACH AND BROWARD...AND WARM TEMPS WILL ALLOW RHS TO MEET THESHOLDS. WILL LEAVE MIAMI-DADE OUT...EXPECTING THAT DURATION REQUIREMENTS WILL NOT BE MET. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 65 88 68 / 0 5 5 10 FORT LAUDERDALE 88 68 89 70 / 0 5 5 10 MIAMI 88 69 89 70 / 0 5 5 10 NAPLES 83 67 84 70 / 0 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG PALM BEACH AND BROWARD COUTNIES 1 TO 7 PM. AM...NONE. GM...NONE. && 99
Hazardous weather outlook, Apr 16, 6:49 PM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 649 PM EDT SUN APR 16 2006 FLZ063-066>075-172215- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 606 PM EDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.